Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2005, 4:34 PM MDT for Carbon County, Wyoming. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 4:34 PM MDT (22:34 UTC)
- Expired
- Jun 28, 2005, 5:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 163 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3620 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 282234 SVRCYS WYC007-282330- /O.NEW.KCYS.SV.W.0085.050628T2234Z-050628T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MDT TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CARBON COUNTY IN SOUTH CENTRAL WYOMING * UNTIL 530 PM MDT * AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SARATOGA...OR ABOUT 34 MILES SOUTHEAST OF RAWLINS...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COAD MOUNTAIN BY 450 PM MDT ELK MOUNTAIN BY 505 PM MDT 9 MILES NORTHWEST OF ARLINGTON BY 510 PM MDT LAT...LON 4148 10706 4117 10678 4150 10612 4188 10647 $$
2 follow-up statements
000 WWUS55 KCYS 282302 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT TUE JUN 28 2005 WYC007-282330- /O.CON.KCYS.SV.W.0085.000000T0000Z-050628T2330Z/ CARBON WY- 500 PM MDT TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR CENTRAL CARBON COUNTY... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COAD MOUNTAIN...OR ABOUT 36 MILES EAST OF RAWLINS...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELK MOUNTAIN BY 505 PM MDT THIS STORM PRODUCED A 59 MPH WIND GUST AT SARATOGA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4148 10706 4117 10678 4150 10612 4188 10647 $$
000 WWUS55 KCYS 282326 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 525 PM MDT TUE JUN 28 2005 WYC007-282335- /O.EXP.KCYS.SV.W.0085.000000T0000Z-050628T2330Z/ CARBON WY- 525 PM MDT TUE JUN 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARBON COUNTY EXPIRES AT 530 PM MDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM. LAT...LON 4148 10706 4117 10678 4150 10612 4188 10647 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:50 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 28, 1:50 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 150 PM MDT TUE JUN 28 2005 .SHORT TERM...PAC NW UPPER TROF KICKING OUT DESERT SW UPPER LOW AND EJECTING IT NE. THIS WILL CROSS THE REGION LATER THIS EVENING WITH INCREASING CONVECTION NOW MOVING INTO WRN PARTS OF THE CWA. EXPECT SHOWERS AND TSTRMS TO CONTINUE TO SPREAD EAST ACROSS THE CWA THRU THIS EVENING AS SYSTEM NEARS WITH BEST CHC FOR STRONG STORMS OVER THE PANHANDLE WHERE BETTER MOISTURE EXISTS. LATER TONIGHT FIRST UPPER TROF SHIFTS ACROSS REGION AND PUSHES PACIFIC FRONT ACROSS THE CWA WITH SFC DOWNSLOPE FLOW EXPECTED TO END CONVECTION OVER THE PLAINS BY MORNING. OUT WEST SCTD SHOWERS SHOULD STILL REMAIN AS PAC NW UPPER TROF MOVES ACROSS. 2ND UPPER TROF MOVES ACROSS WEDS AFTN WITH BEST CHC FOR SHOWERS OVER THE FAR NORTH PART OF THE CWA CLOSER TO UPPER SYSTEM. -RE- .LONG TERM...WED NGT INTO SAT...FLAT UPPER RIDGE SHIFTG OVER AREA WED NIGHT INTO THU MRNG WITH DRY AIRMASS OVER REGION. LOW LEVEL RETURN FLOW THU AFTN/EVNG WITH SOME INSTBLTY SHLD BE ENUF FOR SOME LATE DAY SHWRS/TSTMS FAR SE WY INTO SRN PART OF PNHNDL. DRIER AND WARMER CONDITIONS RETURN FOR FRI INTO SAT...WITH PERHAPS SOME LATE DAY TSTMS SAT MAINLY N AS WEAK CDFNT SLIPS INTO AREA...DRIVEN BY WEAK FLAT UPR TROF RIPPLING EWD ACRS MT/ND. SAT NGT THRU TUESDAY...FAST WESTERLY FLOW ALOFT AS OUR TYPICAL SUMMER PATTERN CONTINUES INTO EARLY JULY. PAC SHORTWAVE SKIRTS ACROSS US/CANADIAN BORDER SUNDAY AND MONDAY AND MAY KICK OFF A ROUND OF SHOWERS AND THUNDERSTORMS FOR THE FOURTH OF JULY FESTIVITIES BUT WAY TOO EARLY TO GIVE ANY SPECIFICS. SHORTWAVE DROPS A BOUNDARY THROUGH THE AREA TUESDAY MORNING WITH HIGH PRESSURE SETTLING SOUTHEASTWARD. TEMPS WILL CONTINUE ABOVE NORMAL WITH BELOW NORMAL CHANCES OF PRECIP. DEMKO && CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 28, 10:26 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1026 AM MDT TUE JUN 28 2005 WYZ061>066-291130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1026 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING EARLY THIS AFTERNOON AND SPREAD OVER LOWER ELEVATIONS BY LATE AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT THE STRONGER ONES MAY PRODUCE BRIEF GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS AGAIN ON WEDNESDAY AND MAINLY OVER THE SNOWY RANGE AND LARAMIE VALLEY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-067>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1026 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE HIGHER TERRAIN OF EASTERN WYOMING BY LATE THIS AFTERNOON AND SPREAD EAST OVER THE NEBRASKA PANHANDLE THROUGH THE EVENING. ATMOSPHERIC CONDITIONS PRIMARILY FAVOR STRONG GUSTY WINDS IN ASSOCIATION WITH THE STORMS BUT SOME HAIL IS ALSO POSSIBLE...MAINLY OVER THE NORTHERN PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE FOR LATE DAY THUNDERSTORMS EXISTS OVER THE AREA MAINLY ON WEDNESDAY...THURSDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON OVER THE NORTHERN NEBRASKA PANHANDLE.
In the hours before
Special weather statement, Jun 28, 2:44 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT TUE JUN 28 2005 NEZ002>003-290400- BOX BUTTE-DAWES- 244 PM MDT TUE JUN 28 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 547 IN EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... THIS INCLUDES THE CITIES OF...ALLIANCE AND CHADRON.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.